Homogenized conductivity tensor and absorption function of a locally periodic porous medium
We study a process of stationary diffusion in locally-periodic porous media with nonlinear absorption at the pore boundary. This process is described by a boundary-value problem for an elliptic equation considered in a complex perforated domain, with a nonlinear third boundary condition on the perforation boundary. In view of the smallness of the local scale of porosity of the media and the complexity of the perforated domain, the direct solution of such boundary-value problems is almost impossible. Therefore, a natural approach in this situation is to study the asymptotic behavior of the solution when the microstructure scale tends to 0, and the transition to the homogenized macroscopic model of the process. Our earlier papers were devoted to homogenization the diffusion equation in a wide class of non-periodically perforated domains: strongly-connected domains, which includes locally-periodically perforated domains. In these works, an homogenized model was obtained, the coefficients of which are expressed in terms of “mesoscopic” (local energy) characteristics of the media, which are determined in small cubes, the size of which, however, are much larger than the microstructure scale. In these papers, convergence theorems were proved under the conditions of the existence of limiting densities of "mesoscopic" characteristics, the fulfillment of which is generally difficult to show, but in a number of specific situations this can be done. In this paper, we show the fulfillment of these conditions and, by studing them, we obtain explicit formulas for the effective characteristics of the locally-periodic porous medium: a conductivity tensor and a function of absorption.
B. Cabarrubias, P. Donato. Homogenization of a quasilinear elliptic problem with nonlinear Robin boundary condition, Appl. Anal. - 2012. - Vol. 91, No. 6. - P. 1111-1127.
B. Calmuschi, C. Timofte. Upscaling of Chemical Reactive Flows in Porous Media, 'Caius Iacob' Conference on Fluid Mechanics & Texnical Applications, Bucharest, Romania. - 2005. - P. 1-9.
D. Cioranescu, P. Donato. On Robin problems in perforated domains, Math. Sci. Appl. - 1997. - No. 9. - P. 123-135.
D. Cioranescu, P. Donato, R. Zaki. The periodic unfolding method in perforated domains, Portugaliae Math. - 2006. - Vol. 63, No.4. - P. 467-496.
C. Conca, J. Diaz, A. Linan, C. Timofte. Homogenization in chemical reactive floes, Electron. J. Differ. Equ. - 2004. - No.40. - P. 1-22.
C. Conca, J. Diaz, A. Linan, C. Timofte. Homogenization results for chemicalreactive flows through porous media, New Trends in Continuum Mechanics. - 2005. - P. 99-107.
J. Diaz. Two problems in homogenization of porous media, Extracta Mathematica. - 1999. - No. 14. - P. 141-155.
W. Jager, O.A. Oleinik, A.S. Shamaev. On Homogenization of Solutions of Boundary Value Problem for the Laplace Equation in Partially Perforated Domain with the Third Boundary Type Condition on the Boundary of Cavities, Trudy Mosk. Math. Soc. - 1997. - Vol. 58. - P. 187- 223.
T.A. Mel'nyk, O.A. Sivak. Asymptotic analysis of a boundary-value problem with the nonlinean multiphase interactions in a perforated domain, Ukr. Math. Journal. - 2009. - Vol. 61, No. 4. - P. 494-512.
T.A. Mel'nyk, O.A. Sivak. Asymptotic approximations for solutions to quasilinear and linear elliptic problems with dierent perturbed boundary conditions in perforated domains, Asymptot. Anal. - 2011. - Vol. 75. - P. 79-92.
C. Timofte. Homogenization in Nonlinear Chemical Reactive Flows, Proceedings of the 9th WSEAS International Conference on Applied Mathematics, Istambul, Turkey, May 27-29. - 2006. - P. 250-255.
V.A. Marchenko, E.Ya. Khruslov. Homogenization of Partial Differential Equations. - Birkhauser Boston, 2006. - 401 p.
M.V. Goncharenko, L.A. Khilkova. Homogenized model of diusion in porous media with nonlinear absorption on the boundary, Ukr. Math. Journal. - 2016. - Vol. 67, No. 9. - P. 1349-1366.
E.Ya. Khruslov, L.O. Khilkova, M.V, Goncharenko. Integral conditions for convergence of solutions of non-linear Robin's problem in strongly perforated domains, J. Math. Phys. Anal. Geom. - 2017. - Vol. 13, No. 3. - P. 1-31.
M.V. Goncharenko, L.A. Khilkova. Homogenized model of diffusion in a locally periodic porous medium with nonlinear absorption at the boundary, Reports of NAS of Ukraine. - 2016. - No. 6. - P. 15-19.
G.A. Chechkin, A.L. Piatnitski. Homogenization of Boundary-Value Problem in a Locally Periodic Perforated Domain, Appl. Anal. - 1999. - Vol. 71(1-4). - P. 215- 235.
S.G. Mikhlin. Linear partial dierential equations. - M.: Vysshaya shkola, 1977. - 431 p.
B.A. Dubrovin, S.P. Novikov, A.T. Fomenko. Modern geometry. Methods and applications. - M.: Nauka, 1986. - 760 p.
L.A. Khilkova. The smooth dependence of the solution of the Neumann boundary-value ''cell'' problem on the parameters of a domain, Reports of NAS of Ukraine. - 2014. - No. 4(8). - P. 32-36.
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
The copyright holder is the author.
Authors who publish with this journal agree to the following terms:
1. Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal. (Attribution-Noncommercial-No Derivative Works licence).
2. Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
3. Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (see The Effect of Open Access).